Alert archive / Nebraska / Snow Squall Warnings in 2020
Snow Squall Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this snow squall warning at Apr 12, 2020, 7:56 AM CDT for Lincoln County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 7:56 AM CDT (12:56 UTC)
- Expired
- Apr 12, 2020, 9:00 AM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WWUS53 KLBF 121256 SQWLBF BULLETIN - IMMEDIATE BROADCAST REQUESTED Snow Squall Warning National Weather Service North Platte NE 756 AM CDT Sun Apr 12 2020 NEC111-121400- /O.NEW.KLBF.SQ.W.0002.200412T1256Z-200412T1400Z/ Lincoln NE- 756 AM CDT Sun Apr 12 2020 The National Weather Service in North Platte has issued a * Snow Squall Warning for... East central Lincoln County in southwestern Nebraska... * Until 900 AM CDT. * At 756 AM CDT, a dangerous snow squall was located near North Platte Airport, or 7 miles southeast of North Platte, moving east at 15 mph. HAZARD...Extremely poor visibility in heavy snow. SOURCE...Radar and webcams. IMPACT...Dangerous life-threatening travel. * This includes Interstate 80 in Nebraska between mile markers 180 and 206. Locations impacted include... North Platte, Brady, Maxwell, North Platte Airport, Keith, Cottonwood Canyon State Wildlife Management Area and Jeffrey Canyon State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Reduce your speed and turn on headlights! During snow squalls, the visibility may suddenly drop to near zero in whiteout conditions. && LAT...LON 4101 10075 4118 10071 4107 10025 4086 10025 TIME...MOT...LOC 1256Z 281DEG 13KT 4109 10064 $$ CDC
2 follow-up statements
187 WWUS53 KLBF 121336 SQWLBF Snow Squall Warning National Weather Service North Platte NE 835 AM CDT Sun Apr 12 2020 NEC111-121400- /O.CON.KLBF.SQ.W.0002.000000T0000Z-200412T1400Z/ Lincoln NE- 835 AM CDT Sun Apr 12 2020 ...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR EAST CENTRAL LINCOLN COUNTY... At 835 AM CDT, a dangerous snow squall was located near Maxwell, or 17 miles east of North Platte, moving east at 15 mph. HAZARD...Extremely poor visibility heavy snow. SOURCE...Radar and webcams. IMPACT...Dangerous life-threatening travel. This includes Interstate 80 in Nebraska between mile markers 180 and 206. Locations impacted include... North Platte, Brady, Maxwell, North Platte Airport, Keith, Cottonwood Canyon State Wildlife Management Area and Jeffrey Canyon State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Reduce your speed and turn on headlights! During snow squalls, the visibility may suddenly drop to near zero in whiteout conditions. && LAT...LON 4101 10075 4118 10071 4107 10025 4086 10025 TIME...MOT...LOC 1335Z 281DEG 13KT 4106 10046 $$ Gomez
306 WWUS53 KLBF 121358 SQWLBF Snow Squall Warning National Weather Service North Platte NE 857 AM CDT Sun Apr 12 2020 NEC111-121407- /O.EXP.KLBF.SQ.W.0002.000000T0000Z-200412T1400Z/ Lincoln NE- 857 AM CDT Sun Apr 12 2020 ...THE SNOW SQUALL WARNING FOR EAST CENTRAL LINCOLN COUNTY WILL EXPIRE AT 900 AM CDT... The snow squall which prompted the warning has exited the area. Therefore, the snow squall warning will be allowed to expire. Areas of blowing snow, along with snow and ice-covered roads will continue to make travel difficult. LAT...LON 4101 10075 4118 10071 4107 10025 4086 10025 TIME...MOT...LOC 1357Z 281DEG 13KT 4105 10036 $$ Gomez
What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow squall warning went out at Apr 12, 6:48 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 12, 6:48 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 648 AM CDT Sun Apr 12 2020 .UPDATE... Issued at 625 AM CDT Sun Apr 12 2020 Lots of lightning and even some positive ground strikes indicated by the detection network. This should continue this morning as the RAP model shows enhanced convective snow forced by unstable negative theta-E lapse rates. Isolated thundersnow is in the forecast this morning along the leading edge of the eastward propagation snow shield. Given the skill of the RAP model, a new snow forecast is in place using the RAP and HRRR models plus the previous forecast for slightly higher expected snowfall today. && .SHORT TERM...(Today through Monday) Issued at 326 AM CDT Sun Apr 12 2020 A band of moderate to heavy snow has set up stretching from northeast Colorado through the Panhandle, wrn Nebraska and sern SD. Satellite indicates cooling tops and deformation underway suggesting the snow will become heavier over the next few hours. It is probably unlikely this band of snow will remain steady-state as it moves east this morning. The RAP model suggests the frontogenesis will dissipate and reform over scntl Nebraska and the PV anomaly supporting this snow is very modest in the model. Nonetheless, the HREF will carry this area of snow east this morning and exit the snow across ncntl Nebraska this afternoon. The snow forecast today leans on the HREF and the short term model blend for up to 4 inches of snow today with highest amounts across ncntl Nebraska. There is no change to the wind forecast. The guidance blend suggests winds of 30 to 35 mph which is consistent with the 500m AGL winds of 30 kts. The wind gust forecast suggests gusts to 50 mph which is consistent with the h850mb wind speeds of 45 to 50 kts. The temperature forecast today through Monday uses the short term model blend which works the best when conditions are favorable for steady or falling temperatures during the daytime. The forecast lows tonight could be a few degrees to warm but sensible heating from the unfrozen ground should produce some warming. The Winter Storm warning in effect along highway 2 and highway 91 west of Burwell can be dropped down to a Winter Weather advisory. The Winter Storm Warning can continue in effect today along and north of highway 20 including Garfield and Wheeler counties. The winter weather advisory can be expired at 21z and the winter storm warning can expire at 00z this evening. Except where moderate to heavy snow is occurring, strong heating from April sun regardless of cloud cover will cause snow melt this afternoon and the threat of hazardous weather should end. .LONG TERM...(Monday night through Saturday) Issued at 326 AM CDT Sun Apr 12 2020 The extended forecast continues to revolve around a series of arctic high pressure systems dropping south through Canada and into Nebraska. The upper air pattern is clearly a winter pattern with amplified heights across the ncntl Pacific and deep upper level low pressure across Hudson Bay. Two additional arctic high pressure systems will move into Nebraska this week. The first, Monday and the second, Thursday. The snow forecast this week is supported by the GFS ensemble and indicates snow chances Monday across the Front Range and Laramie Range which might spread into swrn Nebraska and a small portion of the srn Panhandle. The second snow chance affects areas a bit further east including the Nebraska Panhandle and southwest Nebraska. The temperature forecast this week continues with much below normal temperatures through Friday followed by a warming trend back to near average on Saturday. This is consistent with arctic high pressure positioned across the Tennessee Valley Saturday and southwest winds across Nebraska. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 644 AM CDT Sun Apr 12 2020 Snow and IFR/MVFR ceilings will be widespread across western and north central Nebraska this morning. Ceilings will slowly lift through the day to MVFR, with skies clearing this evening and VFR prevailing. Winds will be gusty from the north through the day, with gusts around 45 kts across southwest Nebraska and 35 kts across northern Nebraska. Winds quickly diminish all areas this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 PM CDT /3 PM MDT/ this afternoon for NEZ022>027-035>038-056>059. Winter Storm Warning until 7 PM CDT this evening for NEZ006>010- 028-029. Winter Storm Warning until 4 PM CDT /3 PM MDT/ this afternoon for NEZ004-005-094. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Taylor
Hazardous weather outlook, Apr 12, 5:28 AM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 528 AM CDT Sun Apr 12 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 528 AM CDT Sun Apr 12 2020 /428 AM MDT Sun Apr 12 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Snow will gradually end today, with blowing and drifting possible where heavier snow accumulations occur. Strong north winds, with gusts up to 50 mph across portions of southwest and central Nebraska. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Cold wind chills with readings near zero can be expected early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Apr 12, 6:54 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HEAVY SNOW 1 S VALENTINE 42.86N 100.55W
04/12/2020 M5.5 INCH CHERRY NE OFFICIAL NWS OBS
SNOW DEPTH 4 INCHES
&&
CCOLELocal storm report, Apr 12, 7:18 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HEAVY SNOW 1 NNE VALENTINE 42.89N 100.54W
04/12/2020 M6.0 INCH CHERRY NE COCORAHS
&&
CCOLELocal storm report, Apr 12, 7:21 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM SNOW BUTTE 42.91N 98.85W
04/12/2020 M3.4 INCH BOYD NE CO-OP OBSERVER
&&
CCOLELocal storm report, Apr 12, 7:28 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM BLIZZARD 7 W NORTH PLATTE 41.13N 100.91W
04/12/2020 LINCOLN NE LAW ENFORCEMENT
VISIBILITY LESS THAN 100 FEET ON HIGHWAY 30 NEAR FRONT
STREET BY THE BAILEY YARDS
&&
CCOLEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:11 AM CDT | Snow Squall Warning | LBF | Lincoln | 64 min |
Nearby
Snow Squall Warnings in Nebraska, 2020Every snow squall warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.